Table of Contents
ISRN Applied Mathematics
Volume 2013 (2013), Article ID 710643, 11 pages
http://dx.doi.org/10.1155/2013/710643
Research Article

Global Stability of an SEIS Epidemic Model with General Saturation Incidence

1Mathematics and OR Section, Xi’an Research Institute of High-Tech, Hongqing Town, Shaanxi, Xi’an 710025, China
2School of Mathematics and Statistics, Xi’an Jiaotong University, Shaanxi, Xi’an 710049, China

Received 18 February 2013; Accepted 11 March 2013

Academic Editors: J. R. Fernandez, C. Lu, E. Skubalska-Rafajlowicz, and F. Tadeo

Copyright © 2013 Hui Zhang et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. S. Busenberg and P. van den Driessche, “Analysis of a disease transmission model in a population with varying size,” Journal of Mathematical Biology, vol. 28, no. 3, pp. 257–270, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. M. Y. Li and J. S. Muldowney, “Global stability for the SEIR model in epidemiology,” Mathematical Biosciences, vol. 125, no. 2, pp. 155–164, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  3. H. Guo and M. Y. Li, “Global dynamics of a staged progression model for infectious diseases,” Mathematical Biosciences and Engineering, vol. 3, no. 3, pp. 513–525, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. B. Mukhopadhyay and R. Bhattacharyya, “Analysis of a spatially extended nonlinear SEIS epidemic model with distinct incidence for exposed and infectives,” Nonlinear Analysis. Real World Applications, vol. 9, no. 2, pp. 585–598, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. L. Guihua and J. Zhen, “Global stability of an SEI epidemic model with general contact rate,” Chaos, Solitons and Fractals, vol. 23, no. 3, pp. 997–1004, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. L. Guihua and J. Zhen, “Global stability of an SEI epidemic model,” Chaos, Solitons and Fractals, vol. 21, no. 4, pp. 925–931, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. B. Mukhopadhyay and R. Bhattacharyya, “Analysis of a spatially extended nonlinear SEIS epidemic model with distinct incidence for exposed and infectives,” Nonlinear Analysis. Real World Applications, vol. 9, no. 2, pp. 585–598, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. J. Yuan and Z. Yang, “Global dynamics of an SEI model with acute and chronic stages,” Journal of Computational and Applied Mathematics, vol. 213, no. 2, pp. 465–476, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  9. J. A. P. Heesterbeek and J. A. J. Metz, “The saturating contact rate in marriage- and epidemic models,” Journal of Mathematical Biology, vol. 31, no. 5, pp. 529–539, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. J. K. Hale, Ordinary Differential Equations, Wiley-Interscience, New York, NY, USA, 1969. View at MathSciNet
  11. P. van den Driessche and J. Watmough, “Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission,” Mathematical Biosciences, vol. 180, no. 1-2, pp. 29–48, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. S. Wiggins, Introduction to Applied Nonlinear Dynamical Systems and Chaos, Springer, New York, NY, USA, 2nd edition, 2003. View at MathSciNet
  13. M. Y. Li and J. S. Muldowney, “A geometric approach to global-stability problems,” SIAM Journal on Mathematical Analysis, vol. 27, no. 4, pp. 1070–1083, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. J. S. Muldowney, “Compound matrices and ordinary differential equations,” The Rocky Mountain Journal of Mathematics, vol. 20, no. 4, pp. 857–872, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  15. J. Hofbauer and J. W.-H. So, “Uniform persistence and repellors for maps,” Proceedings of the American Mathematical Society, vol. 107, no. 4, pp. 1137–1142, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. G. J. Butler, H. I. Freedman, and P. Waltman, “Uniformly persistent systems,” Proceedings of the American Mathematical Society, vol. 96, no. 3, pp. 425–430, 1986. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. G. Herzog and R. Redheffer, “Nonautonomous SEIRS and Thron models for epidemiology and cell biology,” Nonlinear Analysis. Real World Applications, vol. 5, no. 1, pp. 33–44, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. H. L. Smith, “Systems of ordinary differential equations which generate an order preserving flow. A survey of results,” SIAM Review, vol. 30, no. 1, pp. 87–113, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  19. M. W. Hirsch, “Systems of differential equations that are competitive or cooperative. IV. Structural stability in three-dimensional systems,” SIAM Journal on Mathematical Analysis, vol. 21, no. 5, pp. 1225–1234, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  20. J. S. Muldowney, “Compound matrices and ordinary differential equations,” The Rocky Mountain Journal of Mathematics, vol. 20, no. 4, pp. 857–872, 1990. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  21. H. Zhang and W. X. Xu, “Asymptotic stability analysis of an SEIS epidemic model with infectious force in both latent period and infected period,” Journal of Shaanxi Normal University, vol. 36, no. 6, pp. 5–9, 2008. View at Google Scholar · View at MathSciNet